Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 35, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Nov 13, 2010, 5:08 AM CST for 28 counties in Alabama. It took effect at Nov 13, 2010, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2010, 5:08 AM CST (11:08 UTC)
- In effect from
- Nov 13, 2010, 12:00 PM CST
- Expired
- Nov 13, 2010, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 28 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2077 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954 WWUS84 KBMX 131108 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 508 AM CST SAT NOV 13 2010 ...WARM AND DRY CONDITIONS ACROSS AREA TODAY... ALZ017>021-024>029-033>038-040>050-132300- /O.NEW.KBMX.FW.W.0035.101113T1800Z-101113T2300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY- ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-PERRY-BIBB-CHILTON-COOSA- TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY- MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 508 AM CST SAT NOV 13 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. DRY AIR WILL FILTER INTO EAST ALABAMA TODAY. COMBINED WITH TEMPERATURES INTO THE 70S...RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 13, 3:57 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Nov 13, 3:57 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 357 AM CST SAT NOV 13 2010 .SHORT TERM...TODAY THROUGH MONDAY. A BATTLE OF THE AIR MASSES TODAY WITH A WEAKENING SHORT WAVE TROF APPROACHING FROM THE WEST AND DRY LOW LEVEL AIR ADVECTING FROM THE EAST. FOR ALABAMA...THE DRIER AIR MASS WILL WIN OUT TODAY AS SURFACE FRONT STALLS OUT OVER MISSISSIPPI AND DRIER AIR KEEPS ALABAMA UNDER MOSTLY SUNNY SKIES. THE AIR MASS ADVECTING IN FROM GEORGIA IS ALSO SLIGHTLY COOLER...AND HIGHS WILL BE A FEW DEGREES COOLER MOST AREAS DESPITE FULL SUNSHINE. THE DRIER AIR WILL CAUSE SURFACE DEWPOINTS TO FALL INTO THE LOWER 30S ACROSS EAST ALABAMA... AND THIS WILL RESULT IN FIRE WEATHER CONCERNS. MODELS ARE IN GOOD AGREEMENT WITH PROJECTIONS OF SURFACE FRONT PLACEMENT AND RAINFALL THROUGH SUNDAY. BASIC TREND WILL BE FOR SURFACE FRONT TO STALL OUT NEAR I-59 ON SUNDAY. THERE IS VERY LITTLE UPPER LEVEL SUPPORT WITH THIS FRONT...AND LOWERED RAIN CHANCES FOR TONIGHT AND SUNDAY. PRECIPITATION WILL BE IN THE FORM OF LIGHT SHOWERS WITH AMOUNTS GENERALLY ONE-QUARTER OF AN INCH OR LESS...MAINLY FOR AREAS ALONG AND WEST OF I-65. THE MODELS BEGIN TO DIVERGE SUNDAY NIGHT AND MONDAY AS UPSTREAM SHORT WAVE TROF DIGS SOUTHWARD INTO THE SOUTHERN PLAINS STATES. THE NAM APPEARS TO THE THE OUTLIER MODEL AS THE SREF/GFS/ECMWF MODELS DEVELOP A SURFACE NEAR THE LOUISIANA COAST AND TRACK INTO NORTHEAST ACROSS ALABAMA MONDAY NIGHT AND EARLY TUESDAY. THE NAM MODEL IS TRYING TO DEVELOP A SURFACE LOW MUCH FARTHER WEST AND IS HAVING A HARD TIME RESOLVING LOW LEVEL FEATURES. FORECAST WILL BE BASED ON THE A GULF LOW DEVELOPMENT AND RAISED RAIN CHANCES FOR THE PERIODS MONDAY THROUGH TUESDAY. AT THIS TIME...INSTABILITY LOOKS MARGINAL AS THE SURFACE WARM SECTOR REMAINS NEAR THE COAST. THERE WILL LIKELY BE A LINE OF STRONG STORMS DEVELOPING SOUTH OF SURFACE LOW AHEAD OF SURFACE FRONT. IF SURFACE LOW PULLS FARTHER NORTH...THAN STRONGER CONVECTION COULD NOSE UP INTO AREAS ALONG AND SOUTH OF I-85 LATE MONDAY NIGHT AND TUESDAY MORNING. ELSEWHERE ...THERE DOES NOT APPEAR TO BE MUCH ELEVATED INSTABILITY...BUT ISOLATED ELEVATED THUNDERSTORMS POSSIBLE ANYWHERE DUE TO STRONG FORCING. .LONG TERM...TUESDAY THROUGH FRIDAY. THE SURFACE LOW WILL BE ACCELERATING NORTHEASTWARD ON TUESDAY AND SHOULD BE OUT OF EAST ALABAMA BY EARLY AFTERNOON. RAIN SHOULD BE ENDING ACROSS WEST ALABAMA BY 18Z TUESDAY WITH RAIN MOVING OUT OF EAST ALABAMA BY MID AFTERNOON. SUNSHINE AND DRIER CONDITIONS WILL RETURN ON WEDNESDAY AS NEXT UPSTREAM MOVES INTO THE PLAINS STATES. ANOTHER COLD FRONT WILL PUSH THROUGH THE AREA ON THURSDAY...BUT GULF MOISTURE WILL NOT HAVE TIME TO RESPOND AND IT IS EXPECTED TO THE A RAIN FREE FRONTAL PASSAGE. THE AIR MASS BEHIND THIS FRONT WILL CONTAIN MUCH COLDER AIR WITH TEMPERATURES EXPECTED TO FALL BELOW FREEZING FRIDAY MORNING ACROSS MOST OF CENTRAL ALABAMA. 58/ROSE && .AVIATION...06Z TAF DISCUSSION. PREDOMINANTLY CLEAR SKIES AND LIGHT TO CALM WINDS WILL CONTINUE FOR THE NEXT 24 HOURS. MOISTURE STARTS TO GATHER TO ALABAMA'S WEST LATE IN THE FORECAST...BUT MORE SIGNIFICANT CLOUDS AND RAIN WILL HOLD OFF UNTIL LATER PERIODS. /61/ NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .FIRE WEATHER... A VERY DRY AIR MASS WILL MOVE INTO EAST ALABAMA TODAY AND CAUSE RELATIVE HUMIDITIES TO FALL BELOW 25 PERCENT FOR SEVERAL HOURS. A RED FLAG WARNING WILL BE ISSUED FOR EAST ALABAMA FROM NOON CST UNTIL 5 PM CST. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 39 63 42 59 / 10 20 30 40 80 ANNISTON 72 41 68 45 61 / 0 10 30 30 80 BIRMINGHAM 73 49 65 46 60 / 10 20 30 50 90 TUSCALOOSA 75 47 62 48 59 / 10 30 40 60 90 CALERA 71 45 66 47 61 / 10 20 30 50 90 AUBURN 72 44 72 51 65 / 0 10 10 20 60 MONTGOMERY 73 41 73 49 66 / 0 10 20 30 70 TROY 72 37 73 48 70 / 0 10 10 20 60 && .BMX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT... BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...JEFFERSON...LEE... LOWNDES...MACON...MONTGOMERY...PERRY...PIKE...RANDOLPH... RUSSELL...SHELBY...ST. CLAIR...TALLADEGA...TALLAPOOSA. &&
Hazardous weather outlook, Nov 12, 5:57 PM CST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 557 PM CST FRI NOV 12 2010 ALZ011>015-017>050-140000- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 557 PM CST FRI NOV 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.